Construction of self-dual codes over finite rings Zpm

Heisook Lee, Yoonjin Lee

Research output: Contribution to journalArticlepeer-review

15 Scopus citations


We present an efficient method for constructing self-dual or self-orthogonal codes over finite rings Zpm (or Zm) with p an odd prime and m a positive integer. This is an extension of the previous work [J.-L. Kim, Y. Lee, Euclidean and Hermitian self-dual MDS codes over large finite fields, J. Combin. Theory Ser. A 105 (2004) 79-95] over large finite fields GF (pm) to finite rings Zpm (or Zm). Using this method we construct self-dual or self-orthogonal codes of length at least up to 10 over various finite rings Zpm or Zp q with q an odd prime, where pm = 25, 125, 169, 289 and p q = 65, 85. All the self-dual codes we obtained are MDS, MDR, near MDS, or near MDR codes.

Original languageEnglish
Pages (from-to)407-422
Number of pages16
JournalJournal of Combinatorial Theory. Series A
Issue number3
StatePublished - Apr 2008

Bibliographical note

Funding Information:
* Fax: +1 604 291 4947. E-mail addresses: (H. Lee), (Y. Lee). 1 The author was supported by the Ewha Womans University Research Grant. 2 The author was supported by NSERC.


  • Finite ring
  • MDR codes
  • MDS codes
  • Near MDR codes
  • Near MDS
  • Self-dual codes
  • Self-orthogonal codes


Dive into the research topics of 'Construction of self-dual codes over finite rings Zpm'. Together they form a unique fingerprint.

Cite this